Alert archive / Maine / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 28, 2020, 5:17 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2020, 5:17 PM EST (22:17 UTC)
- Expired
- Feb 29, 2020, 9:03 AM EST
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
227 WHUS71 KCAR 282217 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 517 PM EST Fri Feb 28 2020 ANZ050-051-290630- /O.CAN.KCAR.GL.W.0011.000000T0000Z-200229T0000Z/ /O.NEW.KCAR.SC.Y.0021.200228T2217Z-200229T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 517 PM EST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 5 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-282330- /O.CAN.KCAR.SC.Y.0020.000000T0000Z-200229T0500Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 517 PM EST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... A few wind gusts up to 25 kt are still likely, especially early tonight. $$
3 follow-up statements
807 WHUS71 KCAR 290600 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 100 AM EST Sat Feb 29 2020 ANZ050-051-291000- /O.CON.KCAR.SC.Y.0021.000000T0000Z-200229T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 100 AM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
010 WHUS71 KCAR 290911 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 411 AM EST Sat Feb 29 2020 ANZ050-051-291500- /O.EXT.KCAR.SC.Y.0021.000000T0000Z-200229T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 411 AM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS71 KCAR 291403 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 903 AM EST Sat Feb 29 2020 ANZ050-051-291515- /O.CAN.KCAR.SC.Y.0021.000000T0000Z-200229T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 903 AM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 3:35 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 28, 3:35 PM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
335 PM EST Fri Feb 28 2020
.SYNOPSIS...
Low pressure over Quebec will slowly move across the region
through Saturday. High pressure will cross the region later
Sunday into Monday. A warm front will cross the region later
Monday. A cold front will cross the region Tuesday then low
pressure will approach from the southwest on Wednesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
Whats left of tdy's sn shwrs will be diminishing as we go into
the eve hrs as we lose the heat of day. With stabilizing llvl
lapse rates, winds which were largely driven by strong winds
alf will diminish this eve to lgt values by late tngt. Cannot
rule out pockets of radiational cooling with breaks in cld cvr
late tngt into erly Sat morn, but not much skill to fcst exactly
where in our FA, so did not play for much this update.
Otherwise, clds will again increase by late morn with another
chc of msly aftn sn shwrs across the FA Sat, with lclzd sn
accums of an inch or less. Sfc winds will be lgtr on Sat with
less winds alf in the vicinity of the upper low. Hi temps Sat
will be close to this current aftn, but will feel a little more
comfortable with lesser winds.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
The upper low will continue to move east into the Canadian
Maritimes Saturday night through Sunday. Expect mainly to partly
cloudy skies across the region Saturday night and an isolated
snow shower can't totally be ruled out. As the upper low
continues to pull east on Sunday, one more spoke of energy will
rotate across Northern and Downeast Maine. Again can't rule out
an isolated snow shower Sunday, otherwise expect partly to
mostly cloudy skies. At least partial clearing is expected
Sunday night as high pressure builds toward the region from the
west. The prospect for some radiational is there Sunday night,
with light winds and mainly clear skies, but this will
ultimately depend on how quickly high clouds associated with
the next system begin to overspread the area. Clouds increase on
Monday with the the approach of the next short wave. There will
be the chance for some Northern snow showers and
snow/rainshowers Downeast by late Monday afternoon. Highs on
Sunday will be near normal and then rise to a bit above normal
levels by Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A weak cold front will approach the region Monday night into Tuesday
with the chance for snow showers and snow/rain showers Downeast. The
front will stall across, or just south of the region later Tuesday
and Tuesday night. Low pressure is expected to track northeast along
the front later Tuesday into Wednesday. There is still uncertainty
with regard to just where the boundary stalls and the ultimate
track of the low. There will be the chance for rain or snow
later Tuesday and Wednesday. Another low may track northeast
toward the region later Wednesday and Thursday, with another
chance for rain or snow. Drier weather will return for late next
week. Temperatures are expected to be above normal much of the
period.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: Tonight...Mainly VFR with diminishing southwest
winds overnight with MVFR clgs possible far N particularly KFVE.
Sn shwrs diminishing by erly eve with brief vsbys at or below
3sm across Nrn TAF sites til 23z. Mdt WSW winds early til erly
eve, becoming lgt ovrngt.
Sat...VFR Downeast sites. VFR Nrn TAF sites til late morn, then
becmg MVFR clgs/vsbys in sn shwrs midday thru the aftn hrs. Lgt
W winds.
SHORT TERM: Saturday night through Sunday Night...VFR except for
periods of MVFR in any isolated snow showers.
Monday...VFR, then MVFR in late afternoon snow showers.
Monday night through Wednesday...MVFR/IFR possible in rain or
snow at times.
&&
.MARINE...
NEAR TERM: Winds will cont gale ovr outer MZs til erly eve, with
inner bay/harbor MZ052 already converted to an SCA. Winds will
decrease to SCA ovr the outer waters by late eve and cont til
erly Sat morn, while winds and seas drop below SCA ovr inner
bay/harbor MZ waters by late tngt. A pd of no MZ hdlns is xpctd
on Sat. Kept close to blended model wv guidance for fcst wv
hts.
SHORT TERM: Small Craft conditions can be expected through much of
the period. Visibility is expected to generally be unlimited
Saturday night through Monday, then decrease in rain/snow
through mid week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until midnight EST tonight for ANZ052.
Gale Warning until 7 PM EST this evening for ANZ050-051.
&&
Near Term...VJN
Short Term...Duda
Long Term...Duda
Aviation...VJN/Duda
Marine...VJN/DudaHazardous weather outlook, Feb 28, 3:50 PM EST, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 350 PM EST Fri Feb 28 2020 MEZ001>006-010-011-015>017-029>032-292100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 350 PM EST Fri Feb 28 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-292100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 350 PM EST Fri Feb 28 2020 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-292100- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 350 PM EST Fri Feb 28 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
In the hours before
Local storm report, Feb 28, 3:16 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EST FRI FEB 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 ENE MARS HILL 46.53N 67.83W
02/28/2020 E7.0 INCH AROOSTOOK ME PUBLIC
0700 AM SNOW WALLAGRASS 47.13N 68.60W
02/28/2020 M11.0 INCH AROOSTOOK ME PUBLIC
0700 AM SNOW CORINNA 44.92N 69.26W
02/28/2020 E1.3 INCH PENOBSCOT ME CO-OP OBSERVER
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:42 AM EST | Special Weather Statement | CAR | 48 min | |
| Feb 28, 10:30 AM EST | Special Weather Statement | CAR | 90 min | |
| Feb 28, 2:40 PM EST | Small Craft Advisory | CAR | 3 hr |
Nearby
Small Craft Advisories in Maine, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.